MAUDE Adverse Event Report: TERUMO CORPORATION SINGLE USE GUIDEWIRE

TERUMO CORPORATION SINGLE USE GUIDEWIRE
Model Number G-260-2545A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); Perforation of Esophagus (2399); Bowel Perforation (2668); Pancreatitis (4481)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "efficacy of single-operator cholangioscopy-guided lithotripsy compared with large balloon sphincteroplasty in management of difficult bile duct stones in a randomized trial." background and aims: although single-operator cholangioscopy (soc)-guided lithotripsy and large balloon sphincteroplasty (lbs)-based techniques are effective rescue measures, the ideal approach to management of difficult bile duct stones is unclear.We conducted a randomized trial to compare the effectiveness of soc-guided lithotripsy and lbs-based approaches for endoscopic management of difficult bile duct stones.Methods: patients with difficult bile duct stones who failed retrieval using balloon or basket were randomly assigned to groups that received soc-guided laser lithotripsy (soc-ll, n [33) or lbs (n [ 33), from june 2016 through august 2018.When assigned treatment was unsuccessful, patients underwent mechanical lithotripsy before crossing over to the other group.The main outcome was treatment success, defined as ability to clear the duct in 1 session.Secondary outcomes were adverse events and treatment costs.Results: a higher proportion of patients in the soc-ll group had treatment success (93.9%) than in the lbs group (72.7%; p [.021).On multiple logistic regression analysis, treatment success was significantly associated with use of soc-ll (odds ratio [or], 8.7; 95% ci, 1.3¿59.3; p [.026), stone to extrahepatic bile duct ratio of 1 or less (or, 28.8; 95% ci, 1.2¿687.6; p [.038), and lack of a tapered bile duct (or, 26.9; 95% ci, 1.3¿558.2; p [.034).There was no significant difference between groups in adverse events (9.1% in the soc-ll group vs 3.0% in the lbs group, p [.61) or overall treatment cost ($16,684 in the soc-ll group vs $10,626 in the lbs group; p [.097).Type of adverse events/number of patients cricopharyngeal perforation (1 patient) bile peritonitis caused by perforation in the distal bile duct after laser lithotripsy (1 patient) mild post-ercp pancreatitis (1 patient) moderate severity post-ercp pancreatitis (1 patient) conclusion: in a randomized trial of patients with difficult bile stones that cannot be cleared by standard maneuvers, soc-guided lithotripsy leads to duct clearance in a significantly higher proportion of patients than lbs-particularly when stone size exceeds the diameter of the extrahepatic bile duct.Adjunct lithotripsy might be required in patients with tapered distal bile duct, because lbs alone is less likely to be successful.

Brand Name
SINGLE USE GUIDEWIRE
Common Device Name
SINGLE USE GUIDEWIRE
Manufacturer (Section D)
TERUMO CORPORATION
44-1, 2-chome, hatagaya
shibuya-ku
tokyo 151-0 072
JA  151-0072
MDR Report Key22929113
Report Number2429304-2025-00237
Device Sequence Number21388097
Product Code OCY
UDI-Device Identifier04953170358241
UDI-Public04953170358241
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2025
Report Date (Section F) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG-260-2545A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/04/2025
Event Location Hospital
Date Report to Manufacturer08/04/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B-V232P-A; FG-V422PR; KD-V411M-0725; TJF-Q180V
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA08/29/2025